Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Quad Cities, IA

June 21, 201616 counties in Iowa; 9 counties in Illinois

NWS Quad Cities, IA issued this flash flood watch at Jun 21, 2016, 2:33 PM CDT for 16 counties in Iowa; 9 counties in Illinois. It took effect at Jun 21, 2016, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 2:33 PM CDT (19:33 UTC)
In effect from
Jun 21, 2016, 10:00 PM CDT
Expired
Jun 22, 2016, 10:00 AM CDT
In force
12 hr
Issued by
NWS Quad Cities, IA
Flood severity
None
All 25 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WGUS63 KDVN 211933
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 PM CDT TUE JUN 21 2016

...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY...

.THUNDERSTORMS WILL BEGIN TO INCREASE LATER THIS EVENING AND
BECOME WIDESPREAD AFTER MIDNIGHT. THESE STORMS SHOULD DIMINISH
LATER WEDNESDAY MORNING. THE STRONGER STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND SOME LOCATIONS MAY RECEIVE SEVERAL INCHES
OF RAIN IN A SHORT TIME. THIS COULD CAUSE FLASH FLOODING AND RAPID
RISES ON CREEKS AND STREAMS.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
220345-
/O.NEW.KDVN.FF.A.0001.160622T0300Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
233 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA... 
  INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU... 
  CARROLL...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK 
  ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... 
  BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... 
  JACKSON...JOHNSON...JONES...KEOKUK...LINN...LOUISA... 
  MUSCATINE...SCOTT AND WASHINGTON. 

* FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING.

* TORRENTIAL RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE
  WATCH AREA. WIDESPREAD 1 TO 2 INCHES OF RAIN IS LIKELY AND THERE
  IS THE POTENTIAL SOME LOCATIONS MAY RECEIVE 4 OR MORE INCHES.

* URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING
  DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO CAUSE
  FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER RUNNING OVER
  ROADWAYS...AND WASHED OUT ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

HAASE
3 follow-up statements
421 
WGUS63 KDVN 220108
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT TUE JUN 21 2016

...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY...

.THUNDERSTORMS WILL BEGIN TO INCREASE LATER THIS EVENING AND
BECOME WIDESPREAD AFTER MIDNIGHT. THESE STORMS SHOULD DIMINISH
LATER WEDNESDAY MORNING. THE STRONGER STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND SOME LOCATIONS MAY RECEIVE SEVERAL INCHES
OF RAIN IN A SHORT TIME. THIS COULD CAUSE FLASH FLOODING AND
RAPID RISES ON CREEKS AND STREAMS.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
220915-
/O.CON.KDVN.FF.A.0001.160622T0300Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
808 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN ILLINOIS...BUREAU...CARROLL...HENRY IL...JO 
  DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON AND 
  WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... 
  DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON...JONES... 
  KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT AND WASHINGTON. 

* THROUGH WEDNESDAY MORNING

* TORRENTIAL RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE 
  WATCH AREA. WIDESPREAD 1 TO 2 INCHES OF RAIN IS LIKELY AND 
  THERE IS THE POTENTIAL SOME LOCATIONS MAY RECEIVE 4 OR MORE 
  INCHES. 

* URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING 
  DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO 
  CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER 
  RUNNING OVER ROADWAYS...AND WASHED OUT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
456 
WGUS63 KDVN 220932
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT WED JUN 22 2016

...FLASH FLOODING EARLY THIS MORNING...

.THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE SAME AREAS OF
EASTERN IOWA INTO WEST CENTRAL ILLINOIS EARLY THIS MORNING. THESE
STORMS WERE PRODUCING HEAVY RAINFALL AND SOME LOCATIONS HAVE
RECEIVED 3 TO 4 INCHES OF RAIN OVERNIGHT. ADDITIONAL HEAVY
RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING AND RAPID RISES ON
CREEKS AND STREAMS BEFORE STORMS DISSIPATE THIS MORNING.

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
221500-
/O.CON.KDVN.FF.A.0001.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
432 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN ILLINOIS...BUREAU...CARROLL...HENRY IL...JO 
  DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON AND 
  WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... 
  DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON...JONES... 
  KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT AND WASHINGTON. 

* UNTIL 10 AM CDT THIS MORNING

* TORRENTIAL RAINFALL FROM THUNDERSTORMS IS EXPECTED ACROSS THE
  WATCH AREA EARLY THIS MORNING. ADDITIONAL RAINFALL OF 1 TO 2
  INCHES WILL BE POSSIBLE...LEADING TO STORM TOTALS AS HIGH AS 4
  TO 6 INCHES IN SOME LOCATIONS. 

* URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING 
  DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO 
  CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER 
  RUNNING OVER ROADWAYS...AND WASHED OUT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

SHEETS
940 
WGUS63 KDVN 221502
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT WED JUN 22 2016


IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
221615-
/O.EXP.KDVN.FF.A.0001.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT...
BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
1002 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA HAS
EXPIRED. THE RAIN IS IN THE PROCESS OF ENDING ACROSS THE AREA AND
NO LONGER POSES A FLASH FLOOD THREAT.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 1:29 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 21, 1:29 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
129 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 128 PM CDT Tue Jun 21 2016

Most of the cwa enjoying a rather pleasant day with plenty of
sunshine and low humidity where dewpoints were in the lower to mid
50s. However, in our far southern counties dewpoints were in the
mid 60s. The frontal boundary was stalled across central MO where
dewpoints there were in the lower 70s with PWAT's near 2 inches.

A quiet and dry afternoon expected but then the weather changes
rapidly tonight and Wednesday. A flash flood watch may be needed
for tonight into Wednesday morning for portions of the cwa. Warm
front will be slowly lifting northeast towards the area, as a low
level jet intensifies to our southwest with strong speed convergence
noted. With PWAT's increasing to over 2 inches (99th percentile
for June) the potential exists for several inches of rainfall of
4+ inches at some locations which may cause flash flooding.

&&

.SYNOPSIS...
Issued at 334 AM CDT Tue Jun 21 2016

The cool front that pushed through the forecast area yesterday was
roughly along the I-70 corridor in MO and IL early this morning. At
07Z, high pressure at the surface was over SW MN into central NE. A
resulting drier, but only marginally cooler, airmass was in place
over the forecast area with dewpoints from the mid 50s north to mid
60s south. An on-going MCS was aligned under the NW flow aloft and
along the axis of deep moisture from east central NE across sw IA
into NW MO. In the local area, elevated isolated showers and
occasional thunderstorms were rippling E-SE along a weak elevated
boundary across SE IA into W central IL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM CDT Tue Jun 21 2016

Focus remains on potential for severe weather and heavy rainfall as
the warm front is pushed back northeast across the area tonight.
Today, the elevated isolated showers over the south should follow a
natural dissipating trend after sunrise, with a low potential for
additional showers and thunderstorms possibly brushing far northeast
MO into west central IL through late morning. The SE progression of
the surface high across the forecast area will then favor dry
weather with low humidity through at least mid afternoon. Have
trended temperatures on the warm side of guidance, around 80
to 85, anticipating nearly full sunshine and somewhat dry airmass.

Tonight, the boundary is pushed back north as a warm front, sending
a round of strong thetae advection on a 30 to 40 kt sw flow at 850
over the forecast area overnight. Precipitable water values pushing
2 inches into the strong thetae convergence zone in the slowly
northeast advancing boundary will set up a threat of heavy
rainfall and have adding this mention to the forecast over
especially east central IA into NW IL after midnight. Widespread
rainfall amounts well over an inch look likely, with locally
amounts well over 2 to 3 inches possible. For now, this looks to
be within current flash flood guidance thresholds, and will hold
off on any headlines. There continues to be a threat for severe
storms, especially in the evening hours as the boundary advances
into the western half of the forecast area. Early on, MUCAPES are
shown over 2000 J/KG with sufficient shear of 30 to 40 kts in the
0 to 3 km layer for possible supercells in the evening before
storms morph into a heavy rain producing MCS advancing into the NE
half of the area by morning. SPC day one outlook has nearly the
entire area in a slight risk.

.LONG TERM...(Wednesday THROUGH Monday)
ISSUED AT 334 AM CDT Tue Jun 21 2016

Main forecast concern in the long term remains the severe weather
potential for Wednesday.  SPC has a large area in an enhanced
hatched risk area, and Stephenson County in a moderate risk.  The
prospect for severe weather across the area on Wednesday is
increasing.  At this time there are still some unknowns that need to
be discussed.

Wednesday 12z, ongoing convection will likely be across the CWA in
close proximity to the warm front. Ongoing severe weather potential
and possible flash flooding event could be ongoing during at 12z.
outflow boundaries will likely litter the warm sector for
afternoon heating and destabilization. H7 temps ranging from 10C
to 14C advect into the area, aiding in capping the warm sector. A
speed max and sfc low are prog to move through the area in the
afternoon. Impressive response in the surface mass fields will
lead to deep layer shear of 50+ knots and llvl bulk shear in the
40 kts region. Model soundings are textbook severe weather for the
area, with backed sfc winds increasing the threat for supercells
and tornadoes. Again, these supercells should grow upscale to a
large MCS with a wind threat for the evening and overnight over
the Great Lakes. The thermodynamic and kinematic fields are in
place for severe weather across the area Wednesday afternoon. Two
parts of this puzzle are less clear. 1. The cap. 2. The position
of the warm front and sfc low. The cap is sufficient to hold
convection in the warm sector at bay for most of the day. With the
speed max and possible ourflow boundaries across the area, think
the cap will be broken, especially along and north of interstate
80 in the current runs. Looking at model soundings, even though
there are warm llvl temps, the high sfc temps will likely lead to
little to no cap. This needs to be looked at closely in later
forecasts. 2., the fronts and low. Models continue to push this
warm front north with ongoing convection. With the lack of a vort
max to pull the low north, think that the current positions of the
low and warm front are too far north. If there are clouds to the
north of the warm front all day, it will be difficult to mix the
front north. However far the front gets tonight will likely be
close to where it will stay during the event. This also needs to
be watched as a change in the low placement and warm front could
mean that we could see a better/worse chance for severe weather.
Hires CAMs are starting to depict isolated cells near 00z across
the eastern CWA. With all of that said, it will be important to
pay attention to future forecasts today and tomorrow about this
system.

With the increase in llvl humidity across the area on Wednesday and
warm sfc temps, much of the area will see heat indices from the
upper 90s to low 100s.  A heat advisory may be needed across the
southern CWA.  Later shifts will need to decide if this is warranted.

Past Wednesday, high pressure will dominate the area with
slightly cooler and drier air before a warm front returns north
and the higher humidity air once again enters the CWA. Showers and
thunderstorms will be possible Sat night into Sunday again. Past
this, it appears high pressure builds in again for slightly cooler
and less damp air.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON)
ISSUED AT 128 PM CDT Tue Jun 21 2016

VFR conds through the taf cycle except MVFR/lcl IFR conds in
thunderstorms with heavy rainfall, later this evening and tonight.
West winds this afternoon becoming southeast to south tonight into
wednesday morning. Wind speeds will be around 10 knots or less.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

UPDATE...Haase
SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Gibbs
AVIATION...Haase
Hazardous weather outlook, Jun 21, 4:07 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT TUE JUN 21 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-220915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
407 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL AFFECT FAR SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION
CENTER HAS A SLIGHT RISK IN PLACE FOR MOST OF EASTERN IOWA AND
WEST CENTRAL ILLINOIS. THE MAIN SEVERE WEATHER THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...ESPECIALLY WITH STORMS IN THE
EVENING HOURS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE
NIGHT ACROSS THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE
AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING
WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA.
LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD
DEVELOP...ESPECIALLY IN AN AREA ALONG AND NORTH OF INTERSTATE 80.
LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND TORNADOES WILL
BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL LIKELY GROW
UPSCALE INTO A LARGE THUNDERSTORM COMPLEX EAST OF THE MISSISSIPPI
RIVER. THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN
ENHANCED RISK FOR SEVERE WEATHER WITH THE EXCEPTION OF PARTS OF
STEPHENSON AND BUREAU COUNTIES WHICH ARE IN A MODERATE RISK FOR
SEVERE WEATHER.

WITH THE HIGH TEMPERATURES AND HUMIDITY ACROSS THE AREA ON
WEDNESDAY...HEAT INDICES MAY REACH THE UPPER 90S TO NEAR 104
ACROSS THE AREA.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED
WEDNESDAY.

SHEETS/GIBBS

Nearby

Flash Flood Watches in Iowa, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.